Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 72, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Nov 28, 2022, 5:09 PM MST for Huerfano County, Pueblo County, Colorado. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2022, 5:09 PM MST (00:09 UTC)
- Expired
- Nov 28, 2022, 7:00 PM MST
- In force
- 111 min
- Issued by
- NWS Pueblo, CO
Counties Huerfano County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 76 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.2 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4259 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915 WWUS85 KPUB 290009 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 509 PM MST Mon Nov 28 2022 COZ228-229-290200- /O.EXP.KPUB.FW.W.0071.000000T0000Z-221129T0000Z/ /O.NEW.KPUB.FW.W.0072.221129T0009Z-221129T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 509 PM MST Mon Nov 28 2022 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 229... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 7 PM MST this evening. * Affected Area...Fire Weather Zones 228 and 229. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-230-233-237-290115- /O.EXP.KPUB.FW.W.0071.000000T0000Z-221129T0000Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 509 PM MST Mon Nov 28 2022 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 230, 233, AND 237... Winds have subsided and RH recoveries are occuring over these zones, therefore the warning has been allowed to expire. $$
1 follow-up statement
012 WWUS85 KPUB 290201 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 701 PM MST Mon Nov 28 2022 COZ228-229-290315- /O.EXP.KPUB.FW.W.0072.000000T0000Z-221129T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 701 PM MST Mon Nov 28 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR FIRE WEATHER ZONES 228 AND 229... Winds have subsided with RH recoveries over most of the area in the affected zones, however there will still be some spotty critical fire weather conditions due to gap flow winds for southern Pueblo, Huerfano, and Otero Counties. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 28, 3:16 PM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Nov 28, 3:16 PM MST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 316 PM MST Mon Nov 28 2022 .SHORT TERM...(This evening through Tuesday) Issued at 314 PM MST Mon Nov 28 2022 Key Messages: 1) Snow moving into the area tonight into Tuesday. 2) Temperatures may only reach the 20s for highs tomorrow. 3) Strong winds possible, mainly over the southern Sangre de Cristo and lee slopes into the southern I-25 corridor. 4) Dangerous commute conditions due to wind driven snow and flash freeze potential over the Palmer Divide. Currently...an upper level trough is currently dropping south across Utah, with increasing westerly flow across Colorado. Widespread mid and high cloud cover has developed across the region. Temperatures have warmed into the upper 50s to mid 60s across the Plains, with 40s over the San Luis Valley. Winds are quite gusty over the higher elevations, and along the lee slopes of the Eastern Mountains into the southern I-25 corridor. This area is also seeing Red Flag conditions due to these gusty winds and low humidity values. Short term forecast...the upper level trough will slowly shift east into western Colorado by morning. Several items of interest to talk about as this storm approaches. Red Flag conditions will continue along the I-25 corridor and along the New Mexico border area through this evening. Winds have been gusty, with observations showing 40 to 50 mph winds south of Pueblo, south along I-25. Humidity values have fallen to near 10 percent. Dangerous fire weather conditions should begin to subside this evening as humidity values begin to rise and temperatures fall. High winds are expected overnight over the higher elevations of the Sangre de Cristo range. Gusts near 75 mph are likely. A few gusts may make it down along the lee slopes after 2 AM through sunrise. Model guidance is not overly conducive to mountain wave activity at this time, so will keep the high winds in the higher elevations near the strong jet core. We will continue to monitor the high wind potential for the lower elevations of the southern I-25 corridor. Snow will continue to move into the Continental Divide this afternoon and increase in intensity overnight. Upgraded the Winter Weather Advisories for the Central Mountains to a Warning due to increased snow potential and gusty winds creating widespread blowing snow. Snow accumulations of 5 to 9 inches are possible, especially for the Sawatch Range. Wind gusts near 50 mph will produce areas of blowing snow, along with hazardous travel conditions. Also added Lake County to a Winter Weather Advisory with a couple inches of wind driven snow expected. Further south along the Continental Divide, 2 to 6 inches of snow are possible with locally higher amounts over the eastern San Juans. Winds will also be gusty here, creating areas of blowing snow and hazardous travel conditions. Snow will taper off over the Mountains late Tuesday morning to early afternoon, with blowing snow likely to continue into Tuesday evening. Across the eastern half of the forecast area, a cold front will drop south across the Plains late tonight into Tuesday morning. This will turn low level flow upslope. Temperatures will also crash behind this front, with 700 mb temperatures falling into the -15C range. Isentropic lift, favorable dendritic growth and high snow ratios will lead to this storm likely over-producing on the snowfall. Areas along the Eastern Mountains, east into the I-25 corridor and Palmer Divide will likely see 1 to 3 inches of snow Tuesday morning. Went with a Winter Weather Advisory for northern El Paso County given strong winds behind the front, blowing snow and flash freeze potential. Flash freeze potential could stretch as far south as Pueblo. Slick and hazardous travel conditions are expected over Monument Hill into Colorado Springs Tuesday morning. It should also be noted that a few bands of snow may develop through the morning hours, which could produce locally more intense snowfall and higher amounts. The upper trough will quick shift east across Colorado on Tuesday afternoon with flow turning northwesterly. Snow should come to an end west to east by late afternoon, clearing into Kansas. Gusty winds will likely remain in place across the region through the afternoon, switching from northeast to northwest. Mozley .LONG TERM...(Tuesday night through Monday) Issued at 314 PM MST Mon Nov 28 2022 Key Messages: 1) Spotty near critical fire weather conditions return Thursday and Friday, especially across the plains. 3) Additional mountain snows late in the week into the weekend. Some potential for snow to continue Tuesday evening, especially the central mountains. The overall trend is still expected to be for quickly diminishing snows with the passage of the trough and arrival of much drier air. Bitterly cold temperatures remain likely Tuesday night, and with this rather cold air mass in place, did lower night time lows. Most locations will easily fall to single digits to below zero and would not be surprised to see a few more locations across the plains falling below zero, especially with the snow potential. A return to upper ridging and then southwest flow is expected for the remainder of the work week. Dry weather with a warming trend will occur in this pattern along with strengthening winds Thursday and Friday. At this time, winds/gusts do increase though RH values are not expected to be critical at this time. Will continue to keep a close eye across the plains during these days, as it is quite possible for warmer and drier conditions to develop. By late in the work week, will see flow really increase as a strong upper jet swings through ahead of a mid level trough expected to move north of the region. This increase in flow and moisture should allow mountain snows to return Thursday night into Friday, especially across the Continental Divide. As this wave passes, a brief lull in the activity across the Continental Divide may occur but with continued west southwest flow and moisture in place, will likely see this snow return during the weekend into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 314 PM MST Mon Nov 28 2022 KALS...VFR conditions through this evening. Southwest winds will continue to gust into this evening. CIGS will lower overnight, with winds turning northerly and remaining elevated. A few snow showers may be possible late tonight into Tuesday morning which will likely reduce CIGS and VIS. Improvements to conditions are expected Tuesday afternoon. KCOS and KPUB...gusty winds along with mid and high clouds will continue at both terminals through this evening. A cold front will arrive overnight, shifting winds northeasterly with gusts near 30 kts possible. Low CIGS will follow behind the front. Snow showers will be possible at both terminals Tuesday morning into early afternoon, with improving conditions by late Tuesday afternoon. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 5 PM MST Tuesday for COZ058-060. Winter Weather Advisory until 5 PM MST Tuesday for COZ059-066- 068. High Wind Warning until 11 AM MST Tuesday for COZ074-075. Winter Weather Advisory from 3 AM to 2 PM MST Tuesday for COZ084. Red Flag Warning until 5 PM MST this afternoon for COZ227>230- 233-237. && SHORT TERM...MOZLEY LONG TERM...RODRIGUEZ AVIATION...MOZLEY
Hazardous weather outlook, Nov 28, 4:40 AM MST, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 440 AM MST Mon Nov 28 2022 COZ058>089-093>099-291145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 440 AM MST Mon Nov 28 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Strong, damaging west winds are expected across the southern Sangre De Cristo mountains from near La Veta Pass south to the New Mexico border this afternoon through Tuesday morning. West winds will gust up to 75 mph over the mountains, with gusts to around 50 mph spreading into the southern I-25 corridor from Walsenburg to the Raton Pass early Tuesday morning. Over the I-25 corridor and the plains along the New Mexico border, including Colorado Springs, Pueblo and Trinidad, critical fire weather conditions are forecast for this afternoon, as the combination of gusty winds and low relative humidity will increase the fire danger. Over the mountains, snow will break out over the higher peaks along the Continental Divide toward sunset, then gradually spread across the remainder of the mountains and interior valleys by early Tuesday morning. Snow will become heavy at times after midnight, especially along the Continental Divide, where the combination of snow and strong winds will create difficult travel over high mountain passes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Snow is expected to continue through Tuesday morning and into Tuesday afternoon, especially in higher terrain, to include the Palmer Divide and the Raton Mesa. Wind driven snow and decreased visibility could create hazardous travel conditions on Tuesday morning, especially on the I-25 corridor and through mountain passes. Critical fire weather conditions are possible for Friday afternoon, with continued chances for snow in our higher terrain on Friday as well. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/EHR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 7:17 AM MST | Snow Squall Warning | PUB | Custer, El Paso, Fremont, Pueblo | 43 min |
| Nov 29, 7:35 AM MST | Snow Squall Warning | PUB | Custer, El Paso, Fremont, Pueblo | 40 min |
| Nov 29, 8:13 AM MST | Snow Squall Warning | PUB | Crowley, Huerfano, Pueblo | 32 min |
| Nov 29, 8:23 AM MST | Snow Squall Warning | PUB | Crowley, Custer, El Paso, Fremont, Pueblo | 22 min |
| Nov 29, 8:41 AM MST | Snow Squall Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 34 min |
| Nov 29, 9:21 AM MST | Snow Squall Warning | PUB | Huerfano, Las Animas | 24 min |
| Nov 29, 9:46 AM MST | Snow Squall Warning | PUB | Huerfano, Las Animas | 29 min |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.